Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 239, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 19, 2019, 4:28 PM CDT for Collin County, Grayson County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 19, 2019, 5:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 112 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:58 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -564 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:24 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 19, 3:24 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 324 PM CDT Wed Jun 19 2019 .SHORT TERM... /Through Tonight/ Key Messages: -Thunderstorms are expected to begin developing, initially northeast of the Dallas/Fort Worth Metropolitan Area, after 4:00 PM this afternoon. -Thunderstorms will continue to develop back to the southwest, with the highest storm chances expected in the Metroplex after 7:00 PM. -Some severe thunderstorms are likely, with large hail (perhaps greater than two inches in diameter) and damaging wind gusts in excess of 60 MPH being the main hazards. -A tornado threat will exist as well, with the greatest tornado threat expected to exist from 5-8 PM, generally near and northeast of Dallas. -While significant flash flooding is unlikely, some localized flooding may be possible in urban areas. The main story for the short-term forecast will be the convective chances (and severe weather chances) through the period. At present time, a 1007 mb surface low is located over West Texas, with a cold front running back to the northeast across Oklahoma and into the Missouri River Valley. A dryline extends from the surface low back to the southwest towards Big Bend National Park. The warm sector is characterized by a very warm, moist, and unstable air mass. As of this writing, DFW is 91/75 and Waco is a sweltering 95/75. While these temperatures and dewpoints are not entirely atypical for mid June in North and Central Texas, what is unusual is that per the special 19Z RAOB out of Fort Worth, very steep mid-level lapse rates are present (8.5 C/km). The result of this combination is a highly unstable air mass with MLCAPE values approaching 4000 J/kg. Upper-level flow is impressive too, with effective bulk shear values approaching 60 KT on the 19Z RAOB. High-resolution model guidance is in good agreement that convection should initiate over our northeastern counties to begin, probably some time between 4 p.m. and 6 p.m. Storms should begin to the northeast of DFW, and then back-build to the southwest through the evening. The most likely time for thunderstorms in the core of the Metroplex (i.e. Collin, Dallas, Denton, and Tarrant) will be probably be after 7 p.m. Thunderstorms should progress southeast through the evening, and should taper off after 3 a.m. Given the aforementioned high levels of instability and strong wind shear, any thunderstorms that develop will likely become severe. Steep mid-level lapse rates and large instability will result in a risk for large hail (with significant hail, i.e. larger than two inches in diameter, not out of the question). With time, shear vectors oriented nearly parallel to the approaching cold front should allow convection to grow upscale into a mesoscale convective system (MCS). While the large hail threat will likely continue, a damaging wind threat will exist as well. Severe wind gusts in excess of 60 MPH will be likely in the stronger convective cores. Finally, with regards to the tornado potential, instability is actually a bit limited in the lowest 3 km of the atmosphere, and low-level flow is not particularly strong, both of which may limit the tornado potential. With that being said, total instability is very strong, and deep layer shear is certainly high enough to support some rotating thunderstorms, particularly during the initial phases while thunderstorms remain somewhat discrete. With regards to heavy rain potential, precipitable water values on the 19Z sounding were around 1.65 inches, which is not particularly impressive, but sufficient enough to result in heavy rainfall in the more intense convective cores. Storms should also move at a fairly decent speed (30+ MPH) limiting the potential for widespread flash flooding. Having said that, if we were to get any training of thunderstorms, particularly over urban areas, a localized flooding threat could develop. Finally, into Central Texas, thunderstorm activity may be more limited, but some isolated to widely scattered storms may still be possible late this evening. Because of concerns regarding coverage, the severe weather threat will be lower here, but any storms that do develop will have to the potential to become severe. 37 && .LONG TERM... /Thursday and beyond/ Summary: Hot and humid conditions will continue to be of concern through the end of the week. Low thunderstorm chances will also continue through early next week, but not everyone will see rain each day. The best chances will be Sunday into Monday. Most of the region will be rain-free on Thursday, but the far western counties will have a low potential for thunderstorms. Both the GFS and ECMWF are hinting at the dryline across the Big Country bulging far enough eastward to where thunderstorms may develop and affect the far western counties Thursday afternoon. Model soundings reveal a mostly capped environment, but given the hot afternoon temperatures, a downburst wind threat will exist if thunderstorms do initiate along the dryline. With 850 mb temperatures in excess of 25C across the region, afternoon temperatures will range from the mid 90s along the Red River to near or just above the century mark across the west. The hot temperatures, in combination with dewpoint values in the low to mid 70s, will have heat index values ranging from 104 to 110, with the highest values being across Central Texas. A limiting factor on whether the higher values will be reached or exceeded is the evolution of convection from Wednesday evening... so the Heat Advisory will remain confined across the southeastern counties. Weak disturbances will track across the region as an upper level trough deepens across the western US, and in combination with ample moisture, there may be scattered thunderstorms on Friday and Saturday. Friday will feature another hot and humid day with high temperatures similar to Thursday, and may necessitate a Heat Advisory. The best chances for showers and thunderstorms will be Sunday into Monday as a shortwave tracks east across the Central Plains. Guidance has hinted at a weak front being an area of focus for convection across Oklahoma, which may slide south towards North Texas Sunday night. Mid week rain chances may start to wind down as upper level ridging sets up across the west. Otherwise, highs will be in the low to mid 90s this weekend and early next week. Garcia && .AVIATION... /Issued 100 PM CDT Wed Jun 19 2019/ /18Z TAFs/ Primary concern continues to be convective potential this evening into tonight. Some MVFR potential remains for tomorrow morning as well. Through 19Z or so, occasional MVFR CIGs could persist, primarily around KDAL, where low-level mixing is not quite as strong. Regardless, all sites should be VFR by approximately 19Z. Through this evening, south/southwest winds around 15 kt should develop/continue, and occasional gusts to 20-25 kt will be possible. Convection likely develops across parts of North Texas by 21-23Z. The most likely area for initial development appears to be across northeast Texas, perhaps initially impacting the Bonham cornerpost. Convection should gradually develop closer to Metroplex terminals by 23Z, likely resulting in significant impacts. The strongest storm cores will be capable of gusts upwards of 50 kt (most likely from a westerly direction), but confidence in this occurring at any one terminal is far too low to include in TAFs. Otherwise, hail, very heavy rain rates, and frequent lightning are expected with this convection. Cells should shift east of terminals around 03-04Z, but some uncertainty exists in the cessation time. TAF amendments will likely be needed. Confidence remains too low for TEMPO TS at KACT, but that could be introduced in later amendments. Brief MVFR possible at all sites around 13-15Z tomorrow, before moisture mixes out. Winds increase from the south thereafter. Picca && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 97 77 96 77 / 60 10 10 0 20 Waco 75 99 77 98 77 / 40 5 5 0 10 Paris 71 92 75 92 76 / 80 10 10 5 10 Denton 71 97 77 95 77 / 60 10 10 5 20 McKinney 71 96 77 95 77 / 80 10 10 0 10 Dallas 75 97 77 96 78 / 60 10 10 0 20 Terrell 74 97 77 96 77 / 60 5 10 0 10 Corsicana 75 95 76 93 76 / 60 5 5 0 10 Temple 74 99 77 98 77 / 40 10 10 5 10 Mineral Wells 70 99 75 96 75 / 50 10 10 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Thursday for TXZ135-146>148-157>162- 174-175. && 22/37
Hazardous weather outlook, Jun 19, 3:26 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 326 PM CDT Wed Jun 19 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 326 PM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong to severe thunderstorms are likely to develop late this afternoon, near and to the northeast of the Dallas/Fort Worth Metropolitan Area. The primary hazards will be very large hail and damaging to possibly destructive winds. There will also be a risk for tornadoes, namely for thunderstorms near any residual boundaries. Heavy rainfall may result in localized flooding, particularly in urban areas. Late tonight, the risk for strong to severe storms will shift into Central and East Texas. The main hazards will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot conditions are expected again on Thursday...especially across Central Texas. Heat index values may climb to near or just above 105 degrees. After a break in storm chances on Friday, more scattered thunderstorms are possible over the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested over most of North and parts of Central Texas.
In the hours before
Local storm report, Jun 19, 2:26 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO 1 E FARMERS BRANCH 32.92N 96.87W
06/16/2019 DALLAS TX NWS STORM SURVEY
A BRIEF TORNADO IS BELIEVED TO HAVE MOVED
NORTHWEST ACROSS PART OF FARMERS BRANCH NEAR
THE JOHNSON`S OUTPOST YMCA ON VALLEY VIEW
LANE. PART OF THE ROOF WAS TORN OFF OF THE
BUILDING AND THE ROOF WAS BLOWN TO THE
NORTHWEST. OTHER TREE DAMAGE WAS NOTED
STRETCHING TO THE NORTHWEST INTO THE NEARBY
NEIGHBORHOOD.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:42 PM CDT | Special Weather Statement | FWD | Young | 33 min |
| Jun 19, 12:50 AM CDT | Special Weather Statement | FWD | Jack, Young | 40 min |
| Jun 19, 2:40 AM CDT | Special Weather Statement | FWD | Grayson | 50 min |
| Jun 19, 3:17 AM CDT | Heat Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 64 hr |
| Jun 19, 3:22 AM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Jun 19, 4:26 AM CDT | Special Weather Statement | FWD | Henderson, Kaufman, Rains, Van Zandt | 79 min |
| Jun 19, 4:28 AM CDT | Special Weather Statement | FWD | Hopkins | 47 min |
| Jun 19, 5:54 AM CDT | Special Weather Statement | FWD | Anderson | 66 min |
| Jun 19, 9:04 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 49 hr |
| Jun 19, 10:37 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
| Jun 19, 2:11 PM CDT | River Flood Warning | FWD | Hunt | 52 hr |
| Jun 19, 2:11 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 42 hr |
| Jun 19, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 62 min |
| Jun 19, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 60 min |
| Jun 19, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Jun 19, 5:46 PM CDT | Tornado Warning | FWD | Hunt | 44 min |
| Jun 19, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 32 min |
| Jun 19, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains | 61 min |
| Jun 19, 6:09 PM CDT | Tornado Warning | FWD | Hopkins, Rains | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.